How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Board Certified Physician
Category: Medical
Satisfied Customers: 32221
Experience:  20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
18722459
Type Your Medical Question Here...
Dr. Chip is online now

I am 80 years old and have Hodgkins lymphoma which is responding

Customer Question

I am 80 years old and have Hodgkins lymphoma which is responding well to current chemotherapy treatment, however, I can't get rid of the persistent all body itching which interrupts my sleep and is very unpleasant. At one time I had numerous scabs which I scratched during the night and which bled consistently, but fortunately these have now all gone but the itching persists. I have tried various creams even those prescribed by the hospital dermatologist but to no avail; if anything they seem to aggravate the situation?
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. Chip replied 3 years ago.
Hi--is there any rash associated with this? Have you had testing to find the cause and what creams have been prescribed?
Expert:  Dr. David replied 3 years ago.
This is Dr. David

I am a cancer doctor

I am sorry about your itching all over your body.

you need to have your bilirubin levels checked. high bilirubin levels can cause itching.

I'm sure you have tried steroid creams and antifungal creams already.

another possibility is that with chemotherapy for Hodgkins lymphoma such as ABVD, this can cause increased skin sensitivity and itching.

I would ask your doctor to try neurotin (gabapentin) or lyrica (pregabalin) which could help with the itching. mirtazepine might help as well.

have you tried these before?
Expert:  Dr. Chip replied 3 years ago.
Hi--I think more discussion is needed here--can you tell me if you've had any testing, any rash or change in skin color, and I don't want to assume what creams you've tried, so that information would also be helpful